Michigan, 2010Tornadoes and Damaging Winds in Michigan, June 23, 2010
June 23, 2010 · NWS DTX · 12 events in 5 counties and zones
A few tornadic producing severe thunderstorms tracked along and south of I-94 corridor during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $176,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few tornadic producing severe thunderstorms tracked along and south of I-94 corridor during the early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 23, 5:56 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 23, 5:56 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
656 AM EDT WED JUN 23 2010
.AVIATION...
MCS CONTINUES TO PROGRESS TOWARDS THE AREA EARLY THIS MORNING AND
WILL CROSS LAKE MICHIGAN INTO WESTERN LOWER MICHIGAN AS THE FORECAST
BEGINS. WHILE THIS SYSTEM HAS BEEN ABLE TO MAINTAIN ITSELF OVERNIGHT
CAPPING FROM THE MID MISSISSIPPI VALLEY ON THROUGH NORTHERN INDIANA
AND NOW SOUTHERN LOWER MICHIGAN HAS MADE ANY EXPANSION DIFFICULT.
WILL INCLUDE A MENTION OF THUNDER FOR ALL SITES IN THE 15Z-18Z TIME
FRAME...WITH A BETTER CHANCE OF PERSISTENT HEAVY RAIN WITH THIS 1ST
ROUND AT FNT...SO WILL FOCUS LOWER CIGS/VSBYS THERE. EXPECT A SECOND
ROUND OF THUNDERSTORMS LATER IN THE DAY AS WELL AS SHORTWAVE TROUGH
ENCROACHES ON THE AREA. COVERAGE/SEVERITY WILL DEPEND ON HOW THIS
INITIAL ACTIVITY UNFOLDS...BUT WILL AT LEAST HAVE SEVERAL HOURS OF
TEMPO FOR THUNDER AT OR JUST AFTER 00Z. TROUGH PASSAGE OCCURS AFTER
06Z-08Z WITH A WIND SHIFT FROM SOUTHWEST TO NORTHWEST...AS WELL AS
MUCH QUIETER WEATHER BY LATE TONIGHT INTO THURSDAY AM.
&&
.PREV DISCUSSION...ISSUED 328 AM EDT WED JUN 23 2010
SHORT TERM...TODAY AND TONIGHT
LOOKS TO BE A VERY ACTIVE PERIOD INTO TONIGHT ACROSS THE AREA AS
VIGOROUS SHORTWAVE RIDES THROUGH THE UPPER MIDWEST/NORTHERN GREAT
LAKES ALONG THE TOP OF AN EXPANSIVE...BUT FLATTENED...UPPER RIDGE.
OVERALL COMPLEXION OF THE CONVECTION...SAY THAT THREE TIMES REAL
FAST...WILL INITIALLY BE DETERMINED BY JUST HOW THE LEAD FORWARD
PROPAGATING MCS EVOLVES EARLY THIS MORNING.
SO FAR...THE INFLUENCE OF CAPPING IS VERY EVIDENT FROM ABOUT US HWY
20 SOUTH OVER THE REST OF IOWA...WHERE THE BOWING PORTION OF THE
CURRENT CONVECTIVE COMPLEX IS TRYING...SO FAR UNSUCCESSFULLY...TO
TAKE HOLD. CAPPING CAN THEN BE INFERRED FROM SATELLITE LOOPS EAST
NORTHEAST TO ROUGHLY THE RIDGE AXIS BETWEEN MKE/CHI. GIVEN THIS
SETUP...THE MOST ACTIVE THUNDERSTORMS ARE LINED UP GENERALLY WEST TO
EAST FROM NORTHEAST NEBRASKA INTO NORTHERN IOWA/FAR SOUTHERN
MINNESOTA...AND WILL PROBABLY LINE UP CLOSER TO I 90 AND TRACK
EASTWARD INTO MICHIGAN AROUND SUNRISE...EVENTUALLY FOCUSING OVER THE
OUR NORTHERN CWA.
WILL BE CLOSELY WATCHING MESOSCALE TRENDS OVER THE MID MISSISSIPPI
VALLEY EARLY THIS MORNING TO GET A FEEL FOR ANY DEVIATION FURTHER
SOUTH (NAMELY ANY DECENT LINE SEGMENT THAT CAN EXPAND ON SOUTHERN
EDGE OF CURRENT EAST/WEST LINE) THAN THIS EXPECTED TRACK. SO FAR IT
SEEMS THE SYNOPTIC UPPER HEIGHT RISE/FALL PATTERN IS HAVING JUST AS
MUCH INFLUENCE AS THE MESO/STORM SCALE ENVIRONMENT...IF NOT MORE.
THIS IS CERTAINLY A CHANGE FROM THE NORM OF THE PAST 4 OR 5 DAYS.
AM A BIT SURPRISED THAT BOTH NAM/GFS SEEM TO BE PICKING UP ON THIS
GENERAL SCENARIO SO FAR...PERHAPS BECAUSE THIS SYNOPTIC SHORTWAVE IS
SO WELL DEFINED...AND MINUS SOME "JUNK" QPF OVER THE THE SOUTHERN
CWA LATER THIS MORNING/EARLY AFTERNOON...A BULK OF THE QPF SIGNATURE
SUGGESTS THE LARGE MCS WILL CROSS LOWER MICHIGAN...AFFECT NORTHERN
LOWER SOUTH INTO THE NORTHERN 1/3 OF OUR CWA DURING THE FIRST HALF
OF THE DAY...LEAVING AMPLE OPPORTUNITY FOR ANOTHER VERY SIGNIFICANT
ROUND OF THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING AS
FORCING/LIFT FROM THE MAIN SHORTWAVE ARRIVE AND ACT UPON SUBSTANTIAL
INSTABILITY ALONG/SOUTH OF LARGE SCALE CONVECTIVE BOUNDARY THAT WILL
REMAIN AFTER THE PASSAGE OF MORNING MCS.
SO...GIVEN THIS IDEA...WOULD EXPECT A LARGE AREA OF HEAVY RAIN WITH
THE FIRST SYSTEM...THAT WILL AFFECT NORTHERN PORTIONS OF THE CWA.
POCKETS OF SEVERE WEATHER WILL CERTAINLY BE POSSIBLE AS A DECENT
FLOW OF UNSTABLE LOW LEVEL AIR IS ALREADY WORKING GRADUALLY INTO THE
REGION ON SOUTH/SOUTHWEST FLOW AND THIS WILL EXPAND WITH INCREASING
SPEED AFTER SUNRISE. WIND THREAT WITH ANY LINE SEGMENT ALONG THE
SOUTHERN EDGE OF THE BROADER EAST/WEST SYSTEM WILL BE ENHANCED EARLY
ON AS 40-50 KT H5 WIND IMPINGES ON THE AREA BY MIDDAY.
THE SECOND ROUND OF THUNDERSTORMS COULD BE QUITE EXPLOSIVE AND
PRODUCE RATHER SIGNIFICANT SEVERE WEATHER LATER IN THE DAY AS
CAPPING ERODES DUE TO STRONG HEATING...AS WELL AS THE INFLUENCE OF
HEIGHT FALLS IN ADVANCE OF THE APPROACHING SHORTWAVE. THE MAIN
HAZARD WILL BE DAMAGING WINDS (AIDED BY 75 KNOT H5 JET MAX)...BUT
WILL ALSO INCLUDE LARGE HAIL DUE TO STRONG UPDRAFTS EXPECTED WITH
RATHER HIGH INSTABILITY BEING RELEASED QUICKLY AS CAP GIVES WAY.
SHEAR PROFILES STILL SUGGEST THE POTENTIAL FOR A COUPLE OF TORNADOES
IN/NEAR THE CWA AS WELL...ESPECIALLY GIVEN THE DEGREE OF INSTABILITY
..CAPE TO ~3000 J/KG...BY MID TO LATE AFTERNOON. IT IS INTERESTING
TO SEE THAT CAPPING SEEMS TO REMAIN AN ISSUE OVER THE FAR SOUTHERN
CWA...SO MIGHT VERY WELL EXPECT THE BEST CONCENTRATION OF STORMS TO
OCCUR FROM I 94/M 59 NORTH AND PERHAPS AS FAR NORTH AS THE I 69
CORRIDOR AS THUNDERSTORMS DEVELOP INTO AN MCS DURING THE EVENING AND
THEN HEAD EAST. BETTER PLACEMENT SHOULD BE POSSIBLE LATER BASED ON
WHERE LOW LEVEL FEATURES ARE ALIGNED IN THE WAKE OF THUNDERSTORMS
DURING THE FIRST HALF OF THE DAY.
TEMPERATURES WILL BE DIFFICULT TO PINPOINT DUE TO EARLY CONVECTION.
LOOKS LIKE THE GOING FORECAST IS A GOOD STARTING PLACE AS CLOUDS AND
STORMS SHOULD LIMIT HEATING OVER THE NORTHERN CWA...ESPECIALLY THE
SAGINAW VALLEY WHILE CAPPING SHOULD ASSIST IN KEEPING CLOUDS LESS OF
A FACTOR TOWARDS THE OHIO BORDER. WILL MAINTAIN THE GRADIENT FROM 80
NORTHWEST TO AROUND 90 FROM DETROIT SOUTH. WITH THE RAPID INCREASE
IN LOW LEVEL MOISTURE...THIS WILL LEAD TO HEAT INDICES IN THE 95-100
RANGE IN THIS WARMEST SECTOR. WILL NOT ISSUE A HEAT ADVISORY AS THE
100 DEGREE MARK IS ONLY PUSHED FOR AN HOUR OR TWO. SOUTHWEST WIND
WILL ALSO BE A SOLID 15-20 MPH...HELPING TO TAKE THE EDGE OFF THE
MUGGY CONDITIONS.
LONG TERM...THURSDAY THROUGH TUESDAY
SURFACE HIGH PRESSURE WILL BUILD IN FROM THE WEST ON THURSDAY...THEN
MIGRATE INTO THE EASTERN GREAT LAKES ON FRIDAY. THIS WILL BRING DRY
AND QUIET WEATHER ACROSS THE REGION BOTH DAYS. HIGHS THURSDAY WILL
RISE INTO THE UPPER 70S TO MID 80S IN A POST-FRONTAL AIRMASS...BUT
CONDITIONS WILL FEEL NOTICEABLY COOLER MINUS THE HUMIDITY. SIMILAR
TEMPERATURES ARE EXPECTED ON FRIDAY.
MODELS INDICATE A TIGHTENING OF THE 925-850MB THERMAL GRADIENT TO
OUR NORTH OVER LAKE HURON FRIDAY NIGHT...AS SOUTHERLY FLOW INCREASES
OVER THE SOUTHERN GREAT LAKES IN RESPONSE TO LOW PRESSURE
STRENGTHENING OVER THE PLAINS...AND NORTHERLY FLOW INCREASES OVER
MANITOBA AND ONTARIO AS SURFACE HIGH PRESSURE STRENGTHENS THERE.
GFS/NAM/EURO ALL START RIDING WAVES OVER THIS BOUNDARY BY FRIDAY
NIGHT...WHICH SHOULD BRING AN INCREASE IN CLOUD COVER TO SOUTHERN
LOWER MICHIGAN BUT KEEP PRECIPITATION TO OUR NORTH. BY SATURDAY
AFTERNOON HOWEVER...THIS SAME BOUNDARY LOOKS TO GET DRAWN SOUTHWARD
INTO SOUTHEAST MICHIGAN AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST
OUT OF THE CENTRAL PLAINS (AHEAD OF AN UPPER TROUGH IN THE NORTHERN
PLAINS). PAST FEW RUNS OF THE GFS AND EURO HAVE STALLED THE
LOW-LEVEL BOUNDARY OVERHEAD THROUGH SUNDAY...WHILE INCREASING
CONVERGENCE AND RIDING WAVES ACROSS IT. THIS SHOULD ONCE AGAIN
GENERATE ROUNDS OF SHOWERS AND THUNDERSTORMS...UNTIL THE LOW LIFTS
THROUGH MICHIGAN OR OHIO LATE ON SUNDAY AND THE WHOLE SYSTEM EXITS
EAST SUNDAY NIGHT. WILL HAVE TO WATCH THIS SYSTEM CAREFULLY FOR
SEVERE WEATHER POTENTIAL AS IT EVOLVES WITHIN THE MODELS OVER THE
NEXT COUPLE OF DAYS. BOTH THE GFS AND EURO SHOW SOME PRETTY GOOD
UPPER JET DYNAMICS BOTH SAT AND SUN...AND SHOW A GOOD STRENGTHENING
IN THE LOW/MID LEVEL WIND FIELDS ON SUNDAY PRECEDING THE SURFACE LOW
AND UPPER TROUGH. VERY WARM AND HUMID AIRMASS LOOKS TO PRECEDE THE
SYSTEM STARTING ON SATURDAY AND THEN ESPECIALLY ON SUNDAY WHEN
TEMPERATURES COULD MAKE A RUN AT 90 DEGREES SOUTH OF M-59.
QUIET WEATHER THEN LOOKS TO RETURN FOR MONDAY AND TUESDAY AS AN
UPPER RIDGE AMPLIFIES TO OUR WEST AND SURFACE HIGH PRESSURE SLIDES
IN OVERHEAD.
MARINE...
THE POTENTIAL STILL EXISTS FOR A WIDESPREAD SEVERE WEATHER OUTBREAK
LATER TODAY...FROM SOUTHERN LAKE HURON SOUTH TO WESTERN LAKE ERIE.
EVEN BEFORE THAT...EXPECT AN INITIAL CONVECTIVE COMPLEX TO BRING
HEAVY RAIN AND AT LEAST THE POTENTIAL OF SEVERE WEATHER TO PARTS OF
LAKE HURON DURING THE FIRST HALF OF THE DAY. THE SECOND ROUND OF
THUNDERSTORMS MAY BRING A PLETHORA OF SEVERE WEATHER...NAMELY WIND
GUSTS TO 70 MPH OR MORE.
OUTSIDE OF THIS SPECIFIC SEVERE WEATHER RISK...WINDS OVER THE
CENTRAL GREAT LAKES WILL REMAIN RELATIVELY LIGHT OVER THE NEXT
SEVERAL DAYS. WIND AND WAVES CAN AND WILL LIKELY BE HIGHER IN AND
NEAR SOME OF THE THUNDERSTORMS.
A COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS THE REGION AND SHIFT
WINDS AROUND TO THE NORTHWEST TONIGHT. THE NORTHWEST WINDS WILL BE
SOMEWHAT GUSTY OVERNIGHT INTO EARLY THURSDAY IN THE WAKE OF THIS
FRONT...AND THEN CALM DOWN SIGNIFICANTLY ON FRIDAY AS HIGH PRESSURE
PASSES THROUGH THE AREA. NO MARINE SPECIFIC HEADLINES ARE EXPECTED
ATTM.
SEVERAL WEAK LOW PRESSURE SYSTEMS WILL THEN TRACK THROUGH THE AREA
THIS WEEKEND...BRINGING ADDITIONAL CHANCES OF SHOWERS/THUNDERSTORMS
AS A RATHER BUSY WEATHER PATTERN PERSISTS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....DG
SHORT TERM...DG
LONG TERM....HLO
MARINE.......DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 23, 8:53 AM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
953 AM EDT WED JUN 23 2010
MIZ047>049-053>055-060>063-068>070-075-076-082-083-241400-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1001 AM EDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 PM EDT FOR
SOUTHEASTERN MICHIGAN.
WIDESPREAD SEVERE WEATHER IS POSSIBLE TODAY AND INTO THE EVENING
HOURS AS AN AREA OF LOW PRESSURE TRACKS ACROSS MICHIGAN. THE MAIN
THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL IN EXCESS
OF ONE INCH IN DIAMETER AND TORNADOES WILL ALSO BE POSSIBLE.
THUNDERSTORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH COULD
LEAD TO FLOODING IF STORMS TRACK OVER THE SAME AREAS.
THE POTENTIAL EXISTS FOR TWO ROUNDS OF THUNDERSTORMS ACROSS A
GREATER PORTION OF SOUTHEASTERN MICHIGAN. THE FIRST ROUND WILL
TRACK ACROSS SOUTHEASTERN MICHIGAN IN THE FORM OF A SQUALL LINE
PRIMARILY BETWEEN 10 AM AND 1 PM EDT. THE SECOND ROUND OF
THUNDERSTORMS...AND POTENTIALLY MORE SIGNIFICANT...IS EXPECTED TO
DEVELOP OVER PORTIONS OF SOUTHERN LOWER MICHIGAN BETWEEN 4 AND 6
PM EDT AND CONTINUE INTO THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-241400-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1001 AM EDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 PM EDT FOR
SOUTHEASTERN MICHIGAN.
WIDESPREAD SEVERE WEATHER IS POSSIBLE TODAY AND INTO THE EVENING
HOURS AS AN AREA OF LOW PRESSURE TRACKS ACROSS MICHIGAN. THE MAIN
THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL IN EXCESS
OF ONE INCH IN DIAMETER AND TORNADOES WILL ALSO BE POSSIBLE.
THUNDERSTORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH COULD
LEAD TO FLOODING IF STORMS TRACK OVER THE SAME AREAS.
THE POTENTIAL EXISTS FOR TWO ROUNDS OF THUNDERSTORMS ACROSS A
GREATER PORTION OF SOUTHEASTERN MICHIGAN. THE FIRST ROUND WILL
TRACK ACROSS SOUTHEASTERN MICHIGAN IN THE FORM OF A SQUALL LINE
PRIMARILY BETWEEN 10 AM AND 1 PM EDT. THE SECOND ROUND OF
THUNDERSTORMS...AND POTENTIALLY MORE SIGNIFICANT...IS EXPECTED TO
DEVELOP OVER PORTIONS OF SOUTHERN LOWER MICHIGAN BETWEEN 4 AND 6
PM EDT AND CONTINUE INTO THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 23, 7:48 AM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
848 AM EDT WED JUN 23 2010
MIZ060>062-068-069-075-076-082-083-231445-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MONROE-OAKLAND-SHIAWASSEE-
WASHTENAW-WAYNE-
848 AM EDT WED JUN 23 2010
...SPECIAL WEATHER STATEMENT...
AT 843 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 54 MILES NORTHWEST
OF LANSING TO 90 MILES WEST OF ADRIAN...MOVING EAST AT 50 MPH.
WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
LAINGSBURG BY 950 AM EDT...
OWOSSO BY 955 AM EDT...
PERRY AND MORRICE BY 1000 AM EDT...
BANCROFT BY 1005 AM EDT...
LENNON AND FOWLERVILLE BY 1010 AM EDT...
HUDSON AND GREGORY BY 1015 AM EDT...
SWARTZ CREEK BY 1020 AM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SEVERE THUNDERSTORM WATCH NUMBER 394 IS IN EFFECT UNTIL 3 PM.
Special weather statement, Jun 23, 8:46 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
946 AM EDT WED JUN 23 2010
MIZ060>063-068>070-075-076-082-083-231545-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE-
ST. CLAIR-WASHTENAW-WAYNE-
946 AM EDT WED JUN 23 2010
...SPECIAL WEATHER STATEMENT...
AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF OWOSSO TO 75 MILES WEST OF ADRIAN...MOVING EAST AT 50 MPH.
WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
LAINGSBURG AND HENDERSON BY 955 AM EDT...
OWOSSO BY 1000 AM EDT...
PERRY AND NEW LOTHROP BY 1005 AM EDT...
BANCROFT BY 1010 AM EDT...
LENNON AND FLUSHING BY 1015 AM EDT...
SWARTZ CREEK AND FLINT BY 1020 AM EDT...
HOWELL BY 1025 AM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SEVERE THUNDERSTORM WATCH 394 IS IN EFFECT UNTIL 3 PM.
Thunderstorm Wind, Genesee
- When
- June 23, 9:49 AM EST
- Where
- Genesee County, 0.51 mi W of Fenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.800, -83.710
A 12 inch diameter tree was blown down, as well as a few 6 inch diameter tree limbs.
Thunderstorm Wind, Washtenaw
- When
- June 23, 8:26 PM EST
- Where
- Washtenaw County, 1.68 mi ENE of Manchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.160, -84.000
Thunderstorm Wind, Lenawee
- When
- June 23, 8:40 PM EST
- Where
- Lenawee County, Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.070, -83.970
Large tree limbs were blown down.
Thunderstorm Wind, Washtenaw
- When
- June 23, 8:45 PM EST
- Where
- Washtenaw County, 4.11 mi SW of Benton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.081, -83.910
Trees and tree limbs were blown down.
Tornado, Washtenaw
- When
- June 23, 8:52 PM EST to 8:57 PM EST
- Where
- Washtenaw County, 2.57 mi NNW of York to 2.5 mi W of Stony Creek
- Rating
- EF0
- Path length
- 3.7 mi
- Path width
- 75 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.135, -83.748
A NWS survey confirmed a tornado touched down near the intersection of Milkey Rd and Saline-Milan Rd, approximately 2 1/2 miles southeast of Saline. The tornado tracked east-northeast and lifted near Carpenter Rd between Judd and Willis Rd, just east of US 23. This tornado was rated an EF0 with winds estimated at 70 MPH. The path length was approximately 3.7 miles and the width was 75 yards. There was tree damage but no significant structural damage.
Thunderstorm Wind, Lenawee
- When
- June 23, 9:00 PM EST
- Where
- Lenawee County, 2.05 mi E of Macon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.070, -83.830
A large tree and several additional large tree limbs were reported blown down.
Tornado, Monroe
- When
- June 23, 9:06 PM EST to 9:23 PM EST
- Where
- Monroe County, 1.86 mi N of Azalia to 1.29 mi E of Scofield
- Rating
- EF1
- Path length
- 11.47 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.047, -83.675
An NWS storm survey confirmed a tornado touched down just north of the Cone Rd exit off US 23...about 2 miles south of Milan at 10:06 PM June 23. The tornado lifted about 2 1/2 miles northeast of Maybee, near Steffas Rd between Scofield and Zink. The total path length was 11 1/2 miles with an average path width of 50 yards. The tornado was rated an EF0 along most of its path, producing winds of 60 to 70 MPH. However, EF1 damage with winds estimated at 90 MPH was found near Tuttle Hill Rd in London Township where a roof was torn off of a pole barn and substantial tree damage was found. The width of this tornado had briefly extended to 100 yards in this location. Several homes also had roof and shingle damage - mainly in and near the town of Scofield.
Thunderstorm Wind, Washtenaw
- When
- June 23, 9:08 PM EST
- Where
- Washtenaw County, 1.24 mi NW of Paint Creek
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.160, -83.600
A trained spotter measured a 72 mph thunderstorm wind gust.
Thunderstorm Wind, Washtenaw
- When
- June 23, 9:10 PM EST
- Where
- Washtenaw County, 1.02 mi E of Whittaker
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.130, -83.580
Large trees limbs were reported blown down.
Thunderstorm Wind, Washtenaw
- When
- June 23, 9:12 PM EST
- Where
- Washtenaw County, 0.86 mi NE of Willis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.160, -83.540
A tree was reported blown down.
Thunderstorm Wind, Wayne
- When
- June 23, 9:12 PM EST
- Where
- Wayne County, 0.86 mi NE of Willis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.160, -83.540
A tree was reported blown down.
Thunderstorm Wind, Monroe
- When
- June 23, 9:23 PM EST to 9:26 PM EST
- Where
- Monroe County, 1.24 mi SE of Scofield to 2.07 mi SE of Grafton
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 42.010, -83.460
Several trees and tree limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flooding and Damaging Winds in Iowa, June 23, 2010$645,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010$1.0 million · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
- Damaging Winds in Ohio, June 23, 2010$400,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244763, 245224, 245225, 245226, 228969, 245227, 226807, 245228, 245229, 245230, 245236, 245239.